Nebraska, 2011

Flood and Hail in Nebraska, June 26 to 27, 2011

June 26 to 27, 2011 · NWS OAX · 49 events in 19 counties and zones

An upper level disturbance that lifted across the Rockies and into the Dakotas sent a cold front across eastern Nebraska and southwest Iowa during the late evening and overnight hours of June 26th and 27th. In addition, a warm front extended ahead of the cold front near the Kansas border.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
49

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

An upper level disturbance that lifted across the Rockies and into the Dakotas sent a cold front across eastern Nebraska and southwest Iowa during the late evening and overnight hours of June 26th and 27th. In addition, a warm front extended ahead of the cold front near the Kansas border. Moderate to high amounts of instability and wind shear allowed several clusters of severe thunderstorms to race across the area both ahead of and along the cold front. Bowing segments across northeast Nebraska and west central Iowa produced areas of very strong damaging winds. Slower moving supercell thunderstorms that developed north of the warm front produced a few large hail and strong wind reports in southeast Nebraska along with very heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 26, 2:00 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 26, 2:00 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT SUN JUN 26 2011

.SHORT TERM...TONIGHT.

COMPLEX SITUATION WITH LOW PRESSURE OVER KANSAS AND WARM FRONT TO
OUR SOUTH. ALSO THE COLD FRONT TO THE NORTHWEST WILL PUSH INTO THE
AREA OVERNIGHT. EXPECT SCATTERED STRONG TO SEVERE STORMS WITH
LOCALLY HEAVY RAIN AT LEAST THROUGH THE EVENING. THERE ARE ALSO
SOME SIGNALS THAT HEAVY RAIN MAY OCCUR ALONG AND JUST AHEAD OF THE
COLD FRONT LATER TONIGHT. ISSUED A FLASH FLOOD WATCH WHERE HEAVY
RAIN MAY OCCUR AND GROUND IS ALREADY WET FROM RECENT
RAINFALL...GENERALLY SOUTHEAST OF A LINE FROM COLUMBUS TO TEKAMAH
INCLUDING ALL OF SOUTHWEST IOWA. WINDS WILL SHIFT TO THE NORTH OR
NORTHWEST AS THE FRONT PUSHES THROUGH.

.LONG TERM...MONDAY THROUGH SUNDAY.

THE CONCERNS MONDAY THROUGH WEDNESDAY WILL BE THE LINGERING SHOWERS
AND THUNDERSTORMS IN THE MORNING...THEN POTENTIAL FOR ISOLATED
SHOWERS AND THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY MORNING.

THE COLD FRONT THAT IS ADVANCING ACROSS THE PLAINS SHOULD BE INTO
SOUTHWEST IOWA BY 12Z MONDAY. SOME LINGERING SHOWERS/TSRA WILL BE
POSSIBLE IN THE MORNING ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA...THEN SUBSIDENCE SHOULD MOVE IN FOR THE AFTERNOON. THE NAM
HOLDS ON TO THE HEAVIER PRECIPITATION LONGER...WHILE THE GFS/EC
ARE MORE PROGRESSIVE. HAVE TRENDED ON THE PROGRESSIVE SIDE WITH
DECREASING POPS MONDAY MORNING. WITH MOISTURE TRYING TO WORK BACK
INTO EASTERN NEBRASKA MONDAY AFTERNOON...COULD SEE SOME CU DEVELOP
WITH TRIGGER TEMPERATURES IN THE 70S. HIGHS MONDAY SHOULD TOP OUT
IN THE 70S AND 80S.

MONDAY NIGHT THROUGH TUESDAY EVENING...SURFACE HIGH PRESSURE WILL
BUILD IN AND THEN SLIDE TO THE EAST.  THE LOW LEVEL JET RETURNS
TUESDAY NIGHT AND WEDNESDAY MORNING WITH THE CHANCE FOR
THUNDERSTORMS WITH A WEAK SHORTWAVE TROUGH RIDING THE EDGE OF THE
CAP. THESE STORMS SHOULD MOVE OUT OF THE AREA BY AFTERNOON.

WEDNESDAY EVENING...THERE IS A MID TROPOSPHERIC RIDGE OVER THE
MIDDLE PART OF THE COUNTRY...WITH A TROUGH THAT IS MOVING ACROS
NEVADA...AND EXTENDS NORTHWARD INTO WASHINGTON STATE AND IDAHO.
THROUGH THURSDAY...LIFT TROUGH WILL LIFT NORTHEAST INTO THE NORTHERN
PLAINS AND WILL DRAG A COLD FRONT INTO WESTERN NEBRASKA AND
DAKOTAS.  THE GFS IS A LITTLE FASTER THAN THE ECMWF...HOWEVER SINCE
THE BETTER PUSH IS TO THE NORTH OF THE AREA...THE PROGRESS OF THE
SURFACE FRONT SLOWS DOWN AND THEY BOTH HAVE THE FRONT SLOWLY MOVING
ACROSS THE FORECAST AREA FRIDAY.  THE FRONT SAGS INTO SOUTHERN
NEBRASKA AND SOUTHERN IOWA SATURDAY...THEN LIFTS NORTH A LITTLE
SATURDAY NIGHT AND SUNDAY MORNING WITH THE APPROACH AND PASSAGE OF A
SHORTWAVE IN THE NORTHWEST FLOW ALOFT...THEN...THE FRONT SAGS SOUTH
AGAIN LATER SUNDAY. THIS PERIOD FROM WEDNESDAY NIGHT INTO SUNDAY
STARTS OUT DRY WITH ABOVE NORMAL TEMPERATURES.  AS THE
FRONT MOVES INTO THE AREA AND MEANDERS ACROSS PARTS OF NEBRASKA
AND IOWA...THERE WILL BE A CHANCE OF THUNDERSTORMS. MOISTURE IS
MOVING OUT WEDNESDAY NIGHT...BUT RETURNS AND POOLS ALONG THE FRONT
FRIDAY AND BEYOND. HIGHS IN THE 90S THURSDAY SHOULD LOWER TO THE
80S AND 90S FRIDAY AND SATURDAY AND WILL BE DEPENDENT ON CLOUD
COVER AS THE PUSH OF COOLER AIR IS MORE INTO THE UPPER MISSISSIPPI
VALLEY.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

IFR AND MVFR CONDITIONS WILL GENERALLY PREVAIL UNTIL NORTH AND
NORTHWEST WINDS BRING SOME DRIER AIR LOW LEVEL AIR INTO THE AREA.
EXPECT CONDITIONS TO TREND TOWARD VFR BETWEEN 12Z AND 16Z MONDAY.
TRIED TO TIME THE HIGHEST TSTM CHANCES LATE AFTERNOON AND EVENING...
BUT WILL AMMEND AS NEEDED.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ015-033-034-
     043>045-050>053-065>068-078-088>093.

IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ043-055-056-069-
     079-080-090-091.

&&

MILLER/ZAPOTOCNY/MILLER
Hazardous weather outlook, Jun 26, 3:56 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
456 PM CDT SUN JUN 26 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-271200-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
456 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND MONDAY

SEVERE STORMS ARE POSSIBLE ACROSS THE AREA TONIGHT. STORMS
DEVELOPING NORTH OF A WARM FRONT IN EAST CENTRAL NEBRASKA AND
SOUTHWEST IOWA COULD PRODUCE VERY LARGE HAIL AND DAMAGING WINDS
THIS EVENING. THERE IS A SMALL CHANCE A TORNADO COULD ALSO FORM IN
THIS AREA IF STORMS WOULD BE MORE SURFACE BASED. HOWEVER...A
SOMEWHAT HIGHER CHANCE OF TORNADOES EXISTS CLOSER TO THE WARM
FRONT FROM CRETE AND FAIRBURY EAST THROUGH FALLS CITY...ALTHOUGH
STORMS IN THIS REGION ARE CONDITIONAL IN BREAKING A CAP THAT
PREVAILED ACROSS THAT REGION AS OF LATE AFTERNOON. ADDITIONAL
STORMS DEVELOPING IN THE SAND HILLS OF NEBRASKA WILL PUSH
SOUTHEAST ACROSS THE AREA THIS EVENING. DAMAGING WINDS AND VERY
LARGE HAIL WOULD BE THE PRIMARY THREATS FROM THESE
STORMS...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT THIS
EVENING FROM THIS ACTIVITY AS WELL. IN ADDITION TO THE SEVERE
WEATHER THREAT...LOCALLY HEAVY RAIN IS POSSIBLE FROM ANY
THUNDERSTORM TONIGHT. TRAINING OF THE STORMS ACROSS EAST CENTRAL
AND SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA COULD PRODUCE A LITTLE
WIDER AREA OF HEAVY RAIN AND A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR THE AREA TONIGHT SOUTHEAST OF A COLUMBUS TO WAYNE LINE.

WIDESPREAD FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS COULD LINGER EARLY MONDAY MORNING...BUT
SEVERE STORMS ARE NOT EXPECTED. ANOTHER SLIGHT CHANCE OF
THUNDERSTORMS IS FORECAST FOR TUESDAY NIGHT AND EARLY WEDNESDAY.
ANOTHER COLD FRONT IS EXPECTED TO CROSS THE PLAINS THURSDAY NIGHT AND
FRIDAY WHICH COULD BRING A FEW MORE STORMS.

HOT TEMPERATURES ARE EXPECTED TO RETURN TO THE AREA BY MID WEEK
WITH TEMPERATURES REACHING 95 TO 100 BY THURSDAY ACROSS MUCH OF
THE AREA.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
THROUGH THE REMAINDER OF THE SUMMER.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SEVERE WEATHER WATCHES ARE EXPECTED THIS EVENING.

CHERMOK

In the hours before

Special weather statement, Jun 26, 2:16 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
316 PM CDT SUN JUN 26 2011

IAZ069-080-262100-
MONTGOMERY IA-POTTAWATTAMIE IA-
316 PM CDT SUN JUN 26 2011

...SPECIAL WEATHER STATEMENT FOR NORTHERN MONTGOMERY AND SOUTHEASTERN
POTTAWATTAMIE COUNTIES UNTIL 400 PM CDT...

AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF ELLIOTT...OR 39 MILES EAST OF
OMAHA...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ELLIOTT...
  GRANT...

THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KERN
Special weather statement, Jun 26, 3:25 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
425 PM CDT SUN JUN 26 2011

NEZ050-051-262215-
BUTLER NE-SAUNDERS NE-
425 PM CDT SUN JUN 26 2011

...SPECIAL WEATHER STATEMENT FOR SOUTHERN SAUNDERS AND SOUTHEASTERN
BUTLER COUNTIES UNTIL 515 PM CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DWIGHT...OR 27 MILES NORTHWEST OF
LINCOLN...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VALPARAISO...
  WESTON...
  WAHOO...
  MEAD...
  CERESCO...
  ITHACA...

THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KERN
Special weather statement, Jun 26, 3:51 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
451 PM CDT SUN JUN 26 2011

IAZ069-079-NEZ067-262215-
CASS NE-MILLS IA-POTTAWATTAMIE IA-
451 PM CDT SUN JUN 26 2011

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN CASS...NORTHERN MILLS
AND SOUTHERN POTTAWATTAMIE COUNTIES UNTIL 515 PM CDT...

AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PLATTSMOUTH...OR 19 MILES SOUTH OF
OMAHA...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PLATTSMOUTH...
  PACIFIC JUNCTION...
  GLENWOOD...
  MALVERN...
  TREYNOR...
  SILVER CITY...
  HASTINGS...

THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KERN

The radar

The Omaha radar (KOAX), 178 km away, was scanning. The volume nearest the first event began at 22:46 UTC.

Open the radar archive at this moment

Event by event

24 thunderstorm wind, 18 hail, 5 heavy rain, 1 high wind, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Antelope

When
June 26, 4:45 PM CST
Where
Antelope County, 0.51 mi W of Clearwater
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.170, -98.190

A trained spotter reported thunderstorm wind gusts reached around 60 mph in the Clearwater area. The winds also were accompanied by torrential rain which caused some brief minor flooding of roads in the area.

Hail, Antelope

When
June 26, 4:45 PM CST
Where
Antelope County, 1.47 mi NNE of Royal
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
42.350, -98.120

Thunderstorm Wind, Antelope

When
June 26, 5:05 PM CST
Where
Antelope County, Neligh
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.130, -98.030

Thunderstorm wind gusts were estimated at around 60 mph by law enforcement in the Neligh area.

Hail, Colfax

When
June 26, 5:20 PM CST
Where
Colfax County, 2.07 mi S of Howells
Measured
1 in hail
Reported by
Public
Coordinates
41.690, -97.000

Hail up to quarter-size fell a little south of Howells.

Thunderstorm Wind, Madison

When
June 26, 5:25 PM CST to 5:35 PM CST
Where
Madison County, 2.73 mi SE of Meadow Grove to 1.88 mi WNW of Norfolk Simpson Arpt
Measured
80 kt (92 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.000, -97.696

Thunderstorm wind gusts estimated at over 80 mph caused significant tree damage in the Battle Creek area which in turned caused building and vehicle damage. Nearly half the streets in town were impassable of because of fallen trees, and at least 10 houses and cars sustained significant damage due to the fallen trees. Power was also knocked out in the area. The damage path stretched both west and east of town.

Heavy Rain, Cuming

When
June 26, 5:26 PM CST to 6:26 PM CST
Where
Cuming County, West Pt
Reported by
Newspaper
Coordinates
41.830, -96.720

More than an inch and half of rain fell in less than 1 hour and caused some street flooding in the West Point area which stalled out at least one car.

Heavy Rain, Cedar

When
June 26, 5:30 PM CST to 6:30 PM CST
Where
Cedar County, Randolph to Belden
Reported by
Law Enforcement
Coordinates
42.380, -97.350

Rainfall of several inches fell in around an hour or so. The heavy rain caused some brief minor flooding across Highway 20 and also across some farm fields.

Thunderstorm Wind, Antelope

When
June 26, 5:30 PM CST
Where
Antelope County, Tilden
Measured
65 kt (75 mph) estimated gust
Reported by
Newspaper
Coordinates
42.050, -97.830

Thunderstorm wind gusts estimated at over 70 mph caused extensive tree damage in Tilden. Some of the fallen trees caused vehicle and home damage in the area.

Thunderstorm Wind, Madison

When
June 26, 5:35 PM CST to 5:40 PM CST
Where
Madison County, 0.57 mi N of (Ofk)stefan Fld Norf to 1.03 mi W of Norfolk
Measured
69 kt (79 mph) measured gust
Reported by
ASOS
Coordinates
41.988, -97.432

A thunderstorm wind gust of 79 mph was measured by the Asos a little south of Norfolk. These strong winds caused tree, vehicle and some home damage in the area. A camping trailer was flipped over and a hospital in the area sustained some roof damage in the region as well. Most of the damage was on the south part of town or south of town.

Thunderstorm Wind, Stanton

When
June 26, 5:35 PM CST
Where
Stanton County, 0.51 mi E of Stanton
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.950, -97.220

Thunderstorm wind gusts estimated at over 60 mph downed some large tree limbs in the Stanton area.

Thunderstorm Wind, Antelope

When
June 26, 5:40 PM CST
Where
Antelope County, 2.58 mi NE of Clearwater
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.200, -98.150

Thunderstorm wind gusts estimated at over 60 mph downed some large trees in the area. In addition, torrential rain caused some brief minor flooding of a county road.

Heavy Rain, Antelope

When
June 26, 5:42 PM CST
Where
Antelope County, Oakdale
Reported by
Trained Spotter
Coordinates
42.070, -97.970

Rainfall of 1.61 inches fell in 45 minutes. The heavy rain produced some brief minor flooding.

Thunderstorm Wind, Pierce

When
June 26, 5:45 PM CST
Where
Pierce County, 2.64 mi ESE of Mc Lean
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.360, -97.430

A spotter estimated thunderstorm winds reached around 60 mph near the junction of Highways 81 and 20.

Thunderstorm Wind, Antelope

When
June 26, 5:45 PM CST
Where
Antelope County, 3.77 mi SE of Elgin
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.940, -98.030

Thunderstorm wind gusts estimated at over 60 mph downed several large trees in the area.

Thunderstorm Wind, Stanton

When
June 26, 5:45 PM CST
Where
Stanton County, Pilger
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
42.020, -97.050

Thunderstorm wind gusts estimated at around 60 mph downed large trees limbs in the Pilger area which in turn caused damage to a car and camper.

Thunderstorm Wind, Stanton

When
June 26, 5:46 PM CST
Where
Stanton County, 9.17 mi NW of Stanton
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.060, -97.330

Thunderstorm wind gusts estimated at over 70 mph caused significant house damage when the winds caught a garage just right lifting the roof off of it and part of the home.

Thunderstorm Wind, Cedar

When
June 26, 5:48 PM CST
Where
Cedar County, 0.51 mi W of Randolph
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.380, -97.360

A spotter estimated thunderstorm winds reached at least 60 mph in the Randolph area.

Thunderstorm Wind, Cuming

When
June 26, 5:55 PM CST
Where
Cuming County, 4.17 mi W of Wisner
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.990, -97.010

Emergency Management estimated thunderstorm wind gusts hit 70 mph a little west of Wisner.

Thunderstorm Wind, Cedar

When
June 26, 5:55 PM CST
Where
Cedar County, Coleridge
Measured
55 kt (63 mph) estimated gust
Reported by
Newspaper
Coordinates
42.500, -97.200

Thunderstorm wind gusts estimated at over 60 mph caused some tree and house damage in the Coleridge area. The time was estimated based on radar and surrounding reports.

Hail, Cuming

When
June 26, 5:56 PM CST
Where
Cuming County, 0.86 mi NE of West Pt
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
41.840, -96.710

Hail up to ping pong ball-size was reported in the West Point area.

Thunderstorm Wind, Cedar

When
June 26, 5:58 PM CST
Where
Cedar County, Laurel
Measured
55 kt (63 mph) estimated gust
Reported by
Newspaper
Coordinates
42.430, -97.080

Thunderstorm wind gusts estimated at over 60 mph downed numerous large tree limbs in town. The time was estimated based on radar and surrounding reports.

Thunderstorm Wind, Wayne

When
June 26, 6:00 PM CST
Where
Wayne County, Carroll
Measured
55 kt (63 mph) estimated gust
Reported by
Newspaper
Coordinates
42.280, -97.180

Thunderstorm wind gusts estimated at over 60 mph caused significant tree damage in the Carroll area.

Thunderstorm Wind, Thurston

When
June 26, 6:12 PM CST
Where
Thurston County, Thurston
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.180, -96.700

Thunderstorm winds estimated at around 60 mph downed small branches in the area.

Heavy Rain, Antelope

When
June 26, 6:30 PM CST
Where
Antelope County, 0.51 mi E of Royal
Reported by
Law Enforcement
Coordinates
42.330, -98.120

Rainfall of a little over 2 inches fell in less than 1 hour. The heavy rain reduced visibilities to near zero and caused some brief minor flooding in the area.

Thunderstorm Wind, Burt

When
June 26, 6:30 PM CST
Where
Burt County, Oakland
Measured
60 kt (69 mph) estimated gust
Reported by
Newspaper
Coordinates
41.830, -96.470

Thunderstorm wind gusts estimated at around 70 mph caused significant tree and power line damage in the Oakland area.

Thunderstorm Wind, Burt

When
June 26, 6:43 PM CST
Where
Burt County, 0.52 mi E of Tekamah
Measured
60 kt (69 mph) measured gust
Reported by
ASOS
Coordinates
41.780, -96.220

A thunderstorm wind gust of 69 mph was measured by the Tekamah Asos.

High Wind, Wayne

When
June 26, 6:55 PM CST
Where
Wayne forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
42.209, -97.119 (the zone’s center; the record gives no point)

Wake low type winds that developed west of a severe thunderstorm complex brought a measured wind gust of 59 mph to the Wayne Awos.

Hail, Seward

When
June 26, 7:11 PM CST
Where
Seward County, 1.25 mi ESE of Krutz Arpt
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.910, -97.060

The hail was accompanied by wind gusts estimated at 60 mph.

Thunderstorm Wind, Seward

When
June 26, 7:11 PM CST
Where
Seward County, 2 mi E of Seward
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.900, -97.062

Thunderstorm wind gusts estimated at 60 mph were accompanied by hail up to quarter-size near Seward.

Hail, Seward

When
June 26, 7:18 PM CST
Where
Seward County, 3.46 mi SE of Garland
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.910, -96.940

Hail, Lancaster

When
June 26, 7:36 PM CST to 7:40 PM CST
Where
Lancaster County, 1.71 mi ESE of West Lincoln
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.820, -96.690

Hail up to golf ball-size was reported in the Lincoln area. A report of 1.5 inch hail was observed at 54th and Knox Streets. Some tree damage was also noted in town due to thunderstorm wind gusts estimated at 55 to 60 mph. A 56 mph gust was recorded by Asos at the Lincoln Airport.

Thunderstorm Wind, Lancaster

When
June 26, 7:38 PM CST
Where
Lancaster County, 1.71 mi ESE of West Lincoln
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.820, -96.690

Thunderstorm winds estimated at around 60 mph downed a tree near 48th and Holdrege. Hail up to golf ball-size was reported from the storm in the Lincoln area as well.

Hail, Saline

When
June 26, 7:39 PM CST
Where
Saline County, 0.52 mi W of Crete
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.630, -96.960

Hail, Saline

When
June 26, 7:44 PM CST
Where
Saline County, 0.52 mi W of Crete
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.630, -96.960

Hail, Gage

When
June 26, 8:25 PM CST
Where
Gage County, 2.72 mi ENE of Cortland
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.510, -96.650

Hail, Johnson

When
June 26, 8:40 PM CST
Where
Johnson County, 0.87 mi SW of Sterling
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.460, -96.380

Hail, Pawnee

When
June 26, 8:58 PM CST
Where
Pawnee County, 0.69 mi S of Steinauer
Measured
1.5 in hail
Reported by
Public
Coordinates
40.210, -96.230

Thunderstorm Wind, Johnson

When
June 26, 9:10 PM CST
Where
Johnson County, 0.53 mi W of Tecumseh
Measured
55 kt (63 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.370, -96.190

Thunderstorm wind gusts estimated at over 60 mph downed large tree limbs and knocked the power out in the Tecumseh area.

Hail, Johnson

When
June 26, 9:10 PM CST
Where
Johnson County, 0.53 mi W of Tecumseh
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
40.370, -96.190

Thunderstorm Wind, Nemaha

When
June 26, 9:10 PM CST
Where
Nemaha County, 7.6 mi S of Johnson
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.310, -96.000

Thunderstorm wind gusts estimated at around 70 mph uprooted 2 large trees and destroyed a small 10 by 10 foot Garage south of Johnson.

Hail, Pawnee

When
June 26, 9:11 PM CST
Where
Pawnee County, 2.11 mi E of Burchard
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
40.150, -96.310

Hail, Pawnee

When
June 26, 9:26 PM CST
Where
Pawnee County, 0.69 mi S of Pawnee City
Measured
1 in hail
Reported by
NWS Employee
Coordinates
40.110, -96.150

Hail, Richardson

When
June 26, 9:35 PM CST to 9:42 PM CST
Where
Richardson County, 0.53 mi W of Humboldt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.170, -95.940

Hail up to quarter-size fell in the Humboldt area.

Hail, Richardson

When
June 26, 10:00 PM CST
Where
Richardson County, 4.15 mi S of Dawson
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
40.070, -95.830

Hail up to 1.5 inches in diameter fell along with thunderstorm wind gusts of over 60 mph.

Thunderstorm Wind, Richardson

When
June 26, 10:00 PM CST
Where
Richardson County, 6.22 mi S of Dawson
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.040, -95.830

Thunderstorm wind gusts estimated at over 60 mph blew down a tree across Highway 75 a little south of the intersection of Highway 8. The winds were accompanied by hail which reached up to 1.5 inches in diameter.

Hail, Lancaster

When
June 27, 12:45 AM CST to 1:00 AM CST
Where
Lancaster County, 2.09 mi W of Lancaster
Measured
1.25 in hail
Reported by
Public
Coordinates
40.780, -96.710

Hail up to half dollar-size fell from the second severe thunderstorm to hit the Lincoln area this night. The hail reportedly did little damage.

Hail, Cass

When
June 27, 1:15 AM CST
Where
Cass County, 0.52 mi W of Nehawka
Measured
1 in hail
Reported by
Public
Coordinates
40.830, -95.990

Flood, Saline

When
June 27, 7:30 AM CST to 5:00 PM CST
Where
Saline County, 5.55 mi NW of Crete to 2.89 mi N of Crete
Cause
Heavy Rain
Property damage
$2,000
Reported by
Official NWS Observations
Coordinates
40.690, -97.020

Rainfall of up to 4 inches fell in less than 12 hours across parts of the Big Blue River basin near Crete. The heavy rain caused the Big Blue River near Crete to flood on June 27th. The river at Crete crested a little under 19 feet during the afternoon of June 27th, flood stage is 18 feet. The flooding mainly affected farmland adjacent to the river along with a few county roads briefly affected as well.

Heavy Rain, Saline

When
June 27, 7:50 AM CST
Where
Saline County, 5.04 mi NE of Dorchester
Reported by
Public
Coordinates
40.700, -97.050

Rainfall of around 4 inches fell across parts of Saline county this night. The heavy rain produced some minor flooding of the Big Blue River in the Crete area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305541, 305542, 305543, 305544, 304036, 314648, 314629, 333674, 305546, 305548, 305550, 305551, 305552, 305553, 333872, 305555, 305556, 305557, 314631, 305558, 308629, 314626, 305559, 305560, 333675, 305561, 303964, 305562, 305589, 305563, 305565, 305567, 305568, 305570, 305571, 305573, 305574, 305575, 305576, 305577, and more.